Alert archive / Nebraska / Flash Flood Warnings in 2014
Flash Flood Warning 1, NWS Hastings, NE
NWS Hastings, NE issued this flash flood warning at Aug 9, 2014, 12:30 AM CDT for Buffalo County, Nebraska. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2014, 12:30 AM CDT (05:30 UTC)
- Expired
- Aug 9, 2014, 4:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Buffalo County, NE
The radar
The Grand Island radar (KUEX), 69 km from the middle of the area, began a volume at 05:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 613 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 2291 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
793
WGUS53 KGID 090530
FFWGID
NEC019-090930-
/O.NEW.KGID.FF.W.0001.140809T0530Z-140809T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1230 AM CDT SAT AUG 9 2014
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL BUFFALO COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 430 AM CDT
* AT 1229 AM CDT...THE PUBLIC REPORTED FLASH FLOODING IN KEARNEY
WITH OVER A DOZEN STALLED CARS AND WIDESPREAD STREET FLOODING.
THREE AND A HALF INCHES OF RAIN WAS REPORTED TO HAVE FALLEN IN THE
KEARNEY AREA. FLASH FLOODING IS OCCURRING. DO NOT DRIVE INTO
FLOODED ROADWAYS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KEARNEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4082 9910 4067 9892 4065 9896 4065 9910
4073 9919
$$
WESELY1 follow-up statement
714
WGUS73 KGID 090926
FFSGID
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
426 AM CDT SAT AUG 9 2014
NEC019-090936-
/O.EXP.KGID.FF.W.0001.000000T0000Z-140809T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUFFALO NE-
426 AM CDT SAT AUG 9 2014
...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL BUFFALO COUNTY WILL
EXPIRE AT 430 AM CDT...
FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.
LAT...LON 4082 9910 4067 9892 4065 9896 4065 9910
4073 9919
$$
WESELYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 6:59 PM CDT, 5 hours 31 minutes earlier.
Area forecast discussion, Aug 8, 6:59 PM CDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 659 PM CDT FRI AUG 8 2014 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 340 PM CDT FRI AUG 8 2014 LOTS OF UNCERTAINTY IN THE FORECAST ONCE AGAIN THIS AFTERNOON AS MODELS HAVE BEEN OVERDOING PRECIPITATION CHANCES FOR THE PAST FEW DAYS. THAT SAID...WE ARE STARTING TO SEE A LINE OF SHOWERS AND THUNDERSTORMS FORMING ACROSS NORTHERN/NORTH CENTRAL NEBRASKA THIS AFTERNOON IN AN AREA OF MODERATE INSTABILITY AND SHEAR...WHICH SEVERAL MODELS ARE PROPAGATING TOWARDS THE SOUTHEAST THROUGH THE AFTERNOON AND EVENING HOURS. IF 19Z HRRR/12Z WRF ARE CORRECT...WE SHOULD SEE AN AREA FAIRLY WIDESPREAD CONVECTION TRACK ACROSS THE HEART OF THE LOCAL AREA DURING THE EARLY EVENING HOURS...BUT KEPT PRECIPITATION IN THE CHANCE CATEGORY DUE TO MODEL PERFORMANCE THE LAST FEW DAYS. THAT SAID...IF STORMS ARE ABLE TO MAINTAIN AND REACH THE LOCAL AREA...COULD SEE SOME LARGE HAIL AND STRONG WINDS REACH THE WESTERN FRINGES OF THE LOCAL AREA...AND HIGHLIGHTED THIS POTENTIAL IN THE AFTERNOON HWO. WHILE MODELS KEEP SOME SHOWERS AND THUNDERSTORMS AROUND OVERNIGHT...THINK THE GREATEST POTENTIAL WILL BE DURING THE EVENING HOURS...WITH MORNING FOG FORMATION ONCE AGAIN A POSSIBILITY ACROSS A LARGE PORTION OF THE LOCAL AREA. WITH SREF PROBS ONCE AGAIN INDICATING GREATER THAN A 50 PERCENT CHANCE OF FOG FORMATION ACROSS OUR NORTHEAST...INCREASED WORDING TO MENTION AREAS OF FOG TOWARDS MORNING. OTHERWISE...THUNDERSTORM CHANCES SHOULD ONCE AGAIN INCREASE DURING THE AFTERNOON HOURS ON SATURDAY AS ANOTHER DISTURBANCE IS DEPICTED IN MODEL DATA...WITH THE BEST CHANCE LIKELY COMING IN THE LATE AFTERNOON OR EVENING HOURS SATURDAY. TEMPERATURES OVERNIGHT AND ON SATURDAY WILL LIKELY CONTINUE THEIR NEAR TO SLIGHTLY BELOW NORMAL TREND OF LATE. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 340 PM CDT FRI AUG 8 2014 FORECAST FOCUS IS ON THE CHANCES OF STORMS SATURDAY NIGHT THROUGH SUNDAY NIGHT AND WEDNESDAY THROUGH FRIDAY. MODELS ARE IN GENERAL AGREEMENT WITH MAJOR FEATURES. THE GENERAL PATTERN FEATURES ZONAL FLOW OVER THE FIRST FEW DAYS THEN A RIDGE OVER THE ROCKIES BEGINS TO PROGRESS EASTWARD RESULTING IN A NORTHWEST FLOW OVER OUR AREA. A COOL FRONT IS FORECAST TO DRIFT THROUGH THE AREA ON SUNDAY EVENING AND WILL PROVIDE A FOCUS FOR CONVECTION. THE ATMOSPHERE WILL BE UNSTABLE ENOUGH TO PRODUCE SOME STORMS SO CHANCES FOR PRECIPITATION ARE CONTINUED IN THE FORECAST FOR THAT PERIOD. A RIDGE BUILDS OVER THE AREA MID WEEK...SO NO STORMS MENTIONED IN FORECAST AT THIS TIME. HOWEVER...WEAK WAVES MAY MOVE THROUGH THE FLOW AND PRODUCE SOME ISOLATED CONVECTION. THEREFORE...AS WE GET CLOSER IN TIME...LOW CHANCES FOR STORMS MAY BE INTRODUCED ON THOSE DAYS. AS THE AREA GETS UNDER THE INFLUENCE OF THE NORTHWEST FLOW AT THE END OF THE WORKWEEK...CHANCES FOR PRECIPITATION INCREASE AGAIN AND ARE MENTIONED IN THE FORECAST. AS FOR TEMPS...THEY WILL BE NEAR NORMAL FOR THE PERIOD. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 655 PM CDT FRI AUG 8 2014 A LINE OF THUNDERSTORMS COULD MAKE THEIR WAY SOUTHEAST TONIGHT...BUT CEILINGS COULD BE TRICKY. LIGHT WIND COULD PROMPT MORE MVFR VISIBILITY AND MORE STRATUS IS EXPECTED TO DEVELOP OVERNIGHT INTO EARLY SATURDAY MORNING. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...ROSSI LONG TERM...EDDY AVIATION...HEINLEIN
Hazardous weather outlook, Aug 8, 9:33 PM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 933 PM CDT FRI AUG 8 2014 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 100245- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 933 PM CDT FRI AUG 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA TONIGHT. A FEW OF THESE STORMS MAY BE SEVERE PRIOR TO 1 AM WITH THE PRIMARY THREATS BEING WIND GUSTS TO 65 MPH AND HALF DOLLAR SIZE HAIL. THE BETTER THREAT OF SEVERE THUNDERSTORMS WILL BE ACROSS SOUTH CENTRAL NEBRASKA WITH DECREASING CHANCES OF SEVERE STORMS AS YOU HEAD SOUTH INTO NORTH CENTRAL KANSAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERAL CHANCES FOR THUNDERSTORMS REMAIN IN THE FORECAST FROM SATURDAY THROUGH MONDAY...AND THEN AGAIN WEDNESDAY INTO THURSDAY. ALTHOUGH THE CURRENT WEATHER PATTERN PROMOTES CONSIDERABLE UNCERTAINTY IN PRECIPITATION FORECASTS BEYOND 12 TO 24 HOURS IN ADVANCE...IT CURRENTLY APPEARS THE SATURDAY EVENING INTO SUNDAY MORNING TIME FRAME FEATURES THE HIGHEST THUNDERSTORM CHANCES AND POTENTIAL FOR LOCALLY HEAVY RAINFALL. ALTHOUGH WIDESPREAD SEVERE THUNDERSTORM ACTIVITY IS NOT ANTICIPATED THIS WEEKEND...AT LEAST A FEW STRONG TO MARGINALLY SEVERE STORMS CANNOT BE RULED OUT...ESPECIALLY ON SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT...MAINLY ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) WESELY
In the hours before
Local storm report, Aug 9, 12:02 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1202 AM CDT SAT AUG 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 PM TSTM WND GST ARAPAHOE 40.31N 99.90W
08/08/2014 E60 MPH FURNAS NE TRAINED SPOTTER
ESTIMATED 60 MPH
&&
PFANNKUCHSpecial weather statement, Aug 9, 12:05 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1205 AM CDT SAT AUG 9 2014
NEZ060-090545-
DAWSON NE-
1205 AM CDT SAT AUG 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAWSON BUFFALO
COUNTIES UNTIL 1245 AM CDT...
AT 1204 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF OVERTON...OR 8 MILES NORTHEAST OF LEXINGTON. THIS
STORM WAS NEARLY STATIONARY.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEXINGTON AND SUMNER.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
SATURDAY MORNING FOR SOUTH CENTRAL NEBRASKA.
LAT...LON 4097 9976 4094 9943 4090 9942 4075 9950
4078 9974
TIME...MOT...LOC 0504Z 187DEG 2KT 4084 9961
HEINLEINLocal storm report, Aug 9, 12:07 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1207 AM CDT SAT AUG 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN KEARNEY 40.70N 99.08W
08/09/2014 E2.00 INCH BUFFALO NE COUNTY OFFICIAL
REPORT FROM EM OF STREET FLOODING IN KEARNEY. SEVERAL
CARS REPORTED STALLED IN WATER UP TO 3FT DEEP.
&&
PBEDASpecial weather statement, Aug 9, 12:07 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1207 AM CDT SAT AUG 9 2014
NEZ060-090545-
DAWSON NE-
1207 AM CDT SAT AUG 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAWSON COUNTY UNTIL
1245 AM CDT...
AT 1207 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHWEST OF SUMNER...OR 9 MILES NORTHEAST OF LEXINGTON. THIS
STORM WAS NEARLY STATIONARY.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SUMNER.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
SATURDAY MORNING FOR SOUTH CENTRAL NEBRASKA.
LAT...LON 4098 9975 4094 9943 4088 9942 4076 9949
4079 9972
TIME...MOT...LOC 0507Z 187DEG 1KT 4085 9960
HEINLEINLocal storm report, Aug 9, 12:18 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1218 AM CDT SAT AUG 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM TSTM WND GST 1 E OXFORD 40.25N 99.61W
08/09/2014 E60 MPH HARLAN NE TRAINED SPOTTER
ESTIMATED 60 MPH ON EAST SIDE OF OXFORD
&&
PFANNKUCHLocal storm report, Aug 9, 12:23 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1223 AM CDT SAT AUG 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM HEAVY RAIN KEARNEY 40.70N 99.08W
08/09/2014 E3.50 INCH BUFFALO NE PUBLIC
PUBLIC REPORT FROM PERSONAL RAIN GAUGE OF 3.5 INCHES OF
RAIN. PUBLIC ALSO REPORTED STEET FLOODING AROUND THE
VIADUCT.
&&
PBEDAThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:52 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Sherman | 38 min |
| Aug 8, 9:29 PM CDT | Severe Thunderstorm Warning | GID | Buffalo | 46 min |
| Aug 8, 10:01 PM CDT | Special Weather Statement | GID | Dawson | 44 min |
| Aug 8, 10:08 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson | 52 min |
| Aug 8, 10:34 PM CDT | Severe Thunderstorm Warning | GID | Buffalo | 41 min |
| Aug 8, 10:48 PM CDT | Special Weather Statement | GID | Dawson | 42 min |
| Aug 8, 11:07 PM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Hall, Kearney | 38 min |
| Aug 8, 11:36 PM CDT | Special Weather Statement | GID | Dawson | 24 min |
| Aug 8, 11:44 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Kearney | 46 min |
| Aug 8, 11:48 PM CDT | Special Weather Statement | GID | Gosper, Phelps | 42 min |
| Aug 8, 11:56 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper, Harlan, Phelps | 49 min |
| Aug 9, 12:05 AM CDT | Special Weather Statement | GID | Dawson | 40 min |
| Aug 9, 12:07 AM CDT | Special Weather Statement | GID | Dawson | 38 min |
| Aug 9, 12:09 AM CDT | Areal Flood Advisory | GID | Buffalo | 3 hr |
| Aug 9, 12:44 AM CDT | Special Weather Statement | GID | Franklin | 46 min |
| Aug 9, 12:59 AM CDT | Special Weather Statement | GID | Buffalo | 46 min |
| Aug 9, 1:29 AM CDT | Special Weather Statement | GID | Adams, Franklin, Kearney, Webster | 46 min |
| Aug 9, 3:50 AM CDT | Special Weather Statement | GID | Phelps | 25 min |
| Aug 9, 3:56 AM CDT | Severe Thunderstorm Warning | GID | Harlan, Phelps | 49 min |
| Aug 9, 4:01 AM CDT | Special Weather Statement | GID | Dawson | 29 min |
| Aug 9, 4:20 AM CDT | Severe Thunderstorm Warning | GID | Dawson | 40 min |
| Aug 9, 8:10 AM CDT | Special Weather Statement | GID | Valley | 20 min |
| Aug 9, 8:31 AM CDT | Special Weather Statement | GID | Valley | 14 min |
| Aug 9, 8:48 AM CDT | Special Weather Statement | GID | Valley | 12 min |
| Aug 9, 9:44 AM CDT | Severe Thunderstorm Warning | GID | Valley | 31 min |
| Aug 9, 10:05 AM CDT | Special Weather Statement | GID | Nance | 25 min |
| Aug 9, 10:14 AM CDT | Severe Thunderstorm Warning | GID | Valley | 20 min |
| Aug 9, 10:46 AM CDT | Special Weather Statement | GID | Greeley | 14 min |
| Aug 9, 11:01 AM CDT | Special Weather Statement | GID | Greeley | 14 min |
| Aug 9, 11:44 AM CDT | Special Weather Statement | GID | Valley | 16 min |
| Aug 9, 12:00 PM CDT | Special Weather Statement | GID | Greeley | 45 min |
| Aug 9, 12:24 PM CDT | Severe Thunderstorm Warning | GID | Greeley | 36 min |
| Aug 9, 12:50 PM CDT | Severe Thunderstorm Warning | GID | Greeley | 40 min |
| Aug 9, 1:28 PM CDT | Special Weather Statement | GID | Greeley | 32 min |
| Aug 9, 2:15 PM CDT | Special Weather Statement | GID | Greeley | 45 min |
| Aug 9, 2:28 PM CDT | Severe Thunderstorm Warning | GID | Greeley | 27 min |
| Aug 9, 2:49 PM CDT | Areal Flood Advisory | GID | Greeley | 3 hr |
| Aug 9, 6:41 PM CDT | Special Weather Statement | GID | Franklin | 49 min |
| Aug 9, 6:46 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Webster | 29 min |
Nearby
Flash Flood Warnings in Nebraska, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.